Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 47, NWS New York, NY

April 15, 2017

NWS New York, NY issued this small craft advisory at Apr 15, 2017, 3:52 AM EDT. It took effect at Apr 15, 2017, 2:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2017, 3:52 AM EDT (07:52 UTC)
In effect from
Apr 15, 2017, 2:00 PM EDT
Expired
Apr 15, 2017, 7:19 PM EDT
In force
5 hr
Issued by
NWS New York, NY

The text

As transmitted.

523 
WHUS71 KOKX 150752
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
352 AM EDT SAT APR 15 2017

...ROUGH CONDITIONS ON THE WATERS THIS AFTERNOON THROUGH SUNDAY...

ANZ338-345-152200-
/O.NEW.KOKX.SC.Y.0047.170415T1800Z-170416T0300Z/
/O.NEW.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
352 AM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED
FROM 11 AM TO 8 PM EDT SUNDAY.

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
  LATE THIS AFTERNOON INTO THIS EVENING. SOUTHWEST WINDS 15 TO 20
  KT WITH GUSTS TO 30 KT LATE SUNDAY MORNING INTO SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-152200-
/O.NEW.KOKX.SC.Y.0047.170415T1800Z-170417T0000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
352 AM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
SUNDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-152200-
/O.NEW.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
352 AM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
792 
WHUS71 KOKX 151915
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT SAT APR 15 2017

...ROUGH CONDITIONS ON THE WATERS THROUGH SUNDAY...

ANZ350-353-355-160315-
/O.EXT.KOKX.SC.Y.0047.000000T0000Z-170417T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
315 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-345-160315-
/O.CON.KOKX.SC.Y.0047.000000T0000Z-170416T0300Z/
/O.CON.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
315 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT BRIEFLY DIMINISHING OVERNIGHT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-160315-
/O.CON.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
315 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
851 
WHUS71 KOKX 152319
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
719 PM EDT SAT APR 15 2017

...ROUGH CONDITIONS ON THE WATERS THROUGH SUNDAY...

ANZ350-353-355-161000-
/O.CAN.KOKX.SC.Y.0047.000000T0000Z-170417T1000Z/
/O.EXB.KOKX.SC.Y.0048.170416T0300Z-170417T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
719 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT
MONDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-345-161000-
/O.CAN.KOKX.SC.Y.0047.000000T0000Z-170416T0300Z/
/O.CON.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
719 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-161000-
/O.CON.KOKX.SC.Y.0048.170416T1500Z-170417T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
719 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 1:57 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 15, 1:57 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service New York NY
157 AM EDT Sat Apr 15 2017

.SYNOPSIS...
As high pressure continues to move off the coast overnight, a
warm front will move northeast across the area Saturday night. A
cold front will follow Monday morning then high pressure
through Tuesday night. Low pressure will approach Wednesday
followed by high pressure Thursday into Friday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Forecast remains on track overall overnight. With a dry air
mass in place, radiational cooling outside of highly urbanized
areas under mostly clear skies and nearly calm winds has
resulted in a vast range of temperatures, from 32 at Westhampton
to 56 at LGA as of 05Z.

Outside of the vicinity of Westhampton, the rest of Long Island
will have min temperatures in the upper 30s to lower 40s while
the NYC Metro will have lows in the mid to upper 40s. Mid 30s to
lower 40s for lows are forecast elsewhere overnight.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Saturday Morning...As the high moves off the coast and a warm
front approaches, increasing lift ahead of the warm front will
cause increasing clouds.

Saturday Afternoon...As low lvl warm air advection increases and
weak elevated instability develops, widely scattered patches of
light rain are forecast to develop aft 2 pm.

Saturday Night...As the warm front approaches, increasing low
lvl moisture along with areas of fog will advect north from the
Atlantic Ocean with a chc of showers until the frontal passage.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The main story to begin the long term is the unseasonably warm
temperatures forecast on Sunday. Warm front will be moving
offshore with just some lingering patchy fog in the early
morning as relatively high dew point air moves over the colder
ocean. This should scour out quickly with day time heating and
better mixing. Mostly sunny conditions are forecast with high
temperatures 15 to 20 degrees above normal in the mid/upper 70s
to lower/mid 80s. The warmest temperatures will reside away from
the immediate coast as afternoon sea breezes should hold
temperatures a bit cooler, although still above normal. Daytime
hours should largely be dry with trailing cold front associated
with low pressure over New England still well to the west.

Deep ridging along the east coast flattens through Sunday as a
shortwave traverses along the US/Canada border. This will help push
the cold front towards the area in the afternoon, although the front
should not move through until Sunday night. Therefore, the best
chance at any showers or storms would be to the north and west with
some activity possibly making it into the NW interior late in the
day. Confidence is low on any convection however as the flow is
mainly westerly aloft, dew points may mix out due to deep mixing,
instability is weak, and there is no appreciable lift other than the
front itself. Will continue to advertise low chance PoPs, mainly N
and W of NYC in the evening, but expect the front to move through
mostly dry overnight.

High pressure returns for Monday and Tuesday. NW flow behind the
front with downsloping on Monday should help keep temperatures above
normal, ranging from the middle 60s to lower 70s. However, much
drier air will be in place compared to Sunday. Cooler conditions,
but still slightly above normal, are forecast on Tuesday as the high
settles over and then just offshore.

A cooler, more maritime airmass sets up on Wednesday with onshore
flow around the offshore high. The next frontal system also is
progged to approach from the west as a shortwave moves into the
Great Lakes. This frontal system brings the chance of showers. The
frontal boundary may persist near the region through the end of the
week as several shortwaves traverse across the northern tier of the
country. Have generally kept low chance PoPs for now as there is a
good deal of uncertainty on timing of deeper lift and moisture.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
High pressure drifts offshore this morning. A warm front
approaches late today...passing north tonight.

Potential for brief IFR cigs between 09z and 14z this morning
for NY/NJ metro and coastal terminals. Otherwise VFR into mid
afternoon. Then mvfr cigs and iso-sct showers likely...chance
ifr cigs...this evening with passage of warm front. Low prob of
sparse thunder.

Southerly winds strengthen this morning with gusts 20-25 kt
this afternoon for interior terminals. S 15-20 kt sea breeze
development likely for coastal terminals with gusts to 25 kt.
SE afternoon sea breeze possible for KEWR/KTEB...with winds
wavering between S and SE as sea breeze front wavers near
terminals. Gusts subside this evening...but S flow likely
maintains at 12 to 16 kt sustained.

.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.Late tonight...Winds veering SW. Becoming VFR for NYC/NJ metro
terminals...but MVFR/IFR conds possible to continue for eastern
terminals.
.Sun...VFR. Late day/evening showers and thunderstorms
possible. SW gusts 25-35 kt.
.Mon...VFR. NW gusts around 20 kt.
.Tue...VFR.
.Wednesday...MVFR or lower developing by evening in showers and
thunderstorms. S-SE flow 10-15 kt.

&&

.MARINE...
Tranquil conditions are forecast through Saturday morning.

South winds are forecast to gradually increase Saturday afternoon
as Ocean seas build with the approach of a warm front.

Winds and seas on the ocean should approach small craft levels on
South winds Saturday night and Southwest winds Sunday.

However, unseasonably warm air moving over the colder ocean may
prevent winds from reaching 25 kt. Ocean seas should build to
around 5 ft during this time.

Winds diminish Sunday night as a cold front moves across the
waters. 5 ft seas may linger on the eastern ocean waters into a
portion of Monday. Otherwise, sub- small craft conditions are
forecast. The next chance for small craft conditions is ahead of
the next frontal system on Wednesday.

&&

.HYDROLOGY...
No hydrologic issues are forecast through next week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...GC/DS
NEAR TERM...GC/JM
SHORT TERM...GC
LONG TERM...DS
AVIATION...NV
MARINE...GC/DS
HYDROLOGY...GC/DS
Hazardous weather outlook, Apr 14, 4:29 AM EDT, 23 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
429 AM EDT Fri Apr 14 2017

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-150830-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
429 AM EDT Fri Apr 14 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-150830-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
429 AM EDT Fri Apr 14 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:52 AM EDTSmall Craft AdvisoryOKX61 hr

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.